Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Nutrition and ExerciseNutrition and Exercise
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


dhea
Jun 27, 2011

I, just recently began taking dhea after retinal reattachment surgery, I'm on ritonovir, presitza,atavaquone and truvada for hiv/aids, is there any danger with these meds?

Response from Mr. Vergel

What is the purpose of your taking DHEA? Do you have low blood levels? For energy?

Is your retinal detachment caused by CMV retinitis? If so, are your CD4 cells low?

DHEA (Dehydroepiandrosterone) has been shown to improve energy levels but not testosterone in men. It can increase testosterone in women. You do not say if you are a woman or a man. It is an androgen mostly produced by the adrenal glands. DHEA can be understood as a prohormone for the sex steroids. It converts to its sulfated version in the liver (DHEAS) and may be viewed as hormone buffer and reservoir.

DHEA supplements are sometimes used as muscle-building or performance-enhancing drugs by athletes. However, a randomized placebo-controlled trial found that DHEA supplementation had no (statistically significant) effect on lean body mass, strength, or testosterone levels.

There is no published information about the effect of DHEA supplementation on retinal health after reattachment surgery.

Nelson



Previous
Cancer and testosterone
Next
letrozole question from chile

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement